MAUDE Adverse Event Report: ZIMMER BIOMET, INC. PERSONA ARTICULAR SURFACE FIXED BEARING CONSTRAINED CONDYLAR KNEE (CCK); PROSTHESIS, KNEE

ZIMMER BIOMET, INC. PERSONA ARTICULAR SURFACE FIXED BEARING CONSTRAINED CONDYLAR KNEE (CCK); PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Codes Naturally Worn (2988); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Wound Dehiscence (1154); Fall (1848); Unspecified Infection (1930)
Date of Event 12/04/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Medical device: all poly patella standard size 35 mm diameter 9.0 mm thickness cemented catalog # 00597206535 lot # 64774929.Femur cemented standard right size 5 catalog # 42504605802 lot # 64636329.Stem extension straight splined uncemented 13 mm diameter +135 mm length catalog # 42560113513 lot # 64660921.Tibia fixed non-porous right size c stem extension use required catalog # 42542006402 lot # 64394507.Stem extension straight splined uncemented 10 mm diameter +135mm length catalog # 42560113510 lot # 64580997.All poly patella standard size 35 mm diameter 9.0 mm thickness cemented catalog # 00597206535 lot # 64774931 femoral distal augment size 5, 5+ 5 mm thickness catalog # 42556605805 lot # 64610692.Femoral distal augment size 5, 5+ 10 mm thickness catalog # 42556605810 lot # 64610726.Tibial central cone size x-small catalog # 42545000510 lot # 64788568.The complaint device has been returned, but the device investigation has not yet been completed.Once the evaluation is completed, a supplemental medwatch will be submitted.
 
Event or Problem Description
It was reported that the patient underwent a knee arthroplasty.Subsequently, the patient experienced a delay in wound healing and possible infection.The patient was also noted to have fallen.The surgeon performed a wash out and debridement procedure.The articular surface prosthesis was replaced.During the procedure, wear was noticed on explanted device.Attempt for further information has been made, but no further information has been provided.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, d4, g4, g7, h1, h2, h3, h6, h9, h10.Complaint sample was evaluated and the reported event was confirmed.Visual evaluation of the returned device shows signs of being implanted.Device history record (dhr) was reviewed and no discrepancies relevant to the reported event were found.The root cause for the infection and the wound complication is not device related.The root cause for the reported issue could not be determined for wear of implant.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
PERSONA ARTICULAR SURFACE FIXED BEARING CONSTRAINED CONDYLAR KNEE (CCK)
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key11092091
Report Number0001822565-2020-04184
Device Sequence Number16811046
Product Code JWH
UDI-Device Identifier00889024555044
UDI-Public(01)00889024555044
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K191625
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model NumberN/A
Device Catalogue Number42522800412
Device Lot Number64372511
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/14/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/07/2020
Supplement Date Received by Manufacturer05/04/2021
Initial Report FDA Received Date12/29/2020
Supplement Report FDA Received Date05/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age62 YR